Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this freeze warning at Nov 12, 2018, 5:05 AM CST for 4 counties in Texas. It took effect at Nov 13, 2018, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 5:05 AM CST (11:05 UTC)
- In effect from
- Nov 13, 2018, 3:00 AM CST
- Expired
- Nov 13, 2018, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazos County, TX, Burleson County, TX, Houston County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 3:56 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 12, 3:56 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
356 AM CST Mon Nov 12 2018
.DISCUSSION...
At 3 AM, an area of low pressure was located near Matagorda Bay
with a warm front extending east of the low. The low will move
toward Galveston Bay this morning and then race off to the
northeast toward eastern Louisiana by noon. Another cold front
will follow the low and cross the area this afternoon. Warm air
advection showers will persist north of the low/warm front this
morning and some weak post frontal light rain will be possible
this afternoon in the wake of the cold front. High temperatures
will occur this morning and then remain nearly steady or slowly
fall this afternoon as colder air filters into SE TX behind the
cold front. Winds will increase significantly this afternoon and
would expect sustained winds to surpass 25 mph along the coast so
have issued a Wind Advisory for coastal regions late this
afternoon and tonight.
Clouds will hang around tonight and wet ground and winds
providing some mixing, feel most areas will remain above freezing.
The exception will be the far northern tier of counties that
could reach freezing by morning. Have issued a Freeze Warning for
the extreme north between 09-14z. Tuesday looks cold. 850 mb temps
drop to between -1 C and -3 C across the CWA. Wind chill readings
will fall into the 20's by Tuesday morning (possibly teens in the
Brazos Valley). Cloud cover will remain thick in the morning
before finally thinning out from north to south in the afternoon.
High temperatures will struggle to reach the upper 40's. Some
cirrus will be possible Tuesday night and this could throw a
wrench into how cold temperatures will fall but the ECMWF which is
the most aggressive with the cirrus has temperatures falling into
the 20s over much of the region. A Freeze Warning will probably
be required for the rest of SE TX for late Tues night into Wed
morning. The cirrus should thin and move east between 06-09z and
skies should clear areawide by Wednesday morning. Wednesday looks
cold as well but with full sun and 850 mb temps warming a bit,
most of the area should warm into the lower 50s.
The rest of the week look dry with generally clear skies into next
weekend. 850 mb temps warm to around 8 C by Saturday so would
expect high temperatures to rebound back into lower 60's on
Thursday, warming into the upper 60's by Saturday. Another weak
front will be possible next Sunday and could cool things down a
few degrees for next Sunday. 43
&&
.MARINE...
Small craft advisory remains in effect through this morning as gusty
south to southwest winds continue. A strong cold front will pass
through the offshore waters this afternoon as north winds quickly
surge to 20-30 knots sustained and gusts as high as 40-45 knots.
Gale warnings with strong gale conditions will continue for the Bays
and Gulf waters through tonight, and then for the offshore waters
through tomorrow afternoon. Seas build to 12-15 feet well offshore
with occasional seas up to 18 feet tonight through tomorrow morning.
The trajectory of the winds coupled with the strong speeds will
push water out of the bays and there could be some low water
issues at Morgans Point and Eagle Point by Tuesday night. A Low
Water Advisory may be required.
High pressure builds over Southeast Texas Wednesday and winds and
seas will gradually decrease with conditions below SCEC expected by
Wednesday night.
22
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 49 32 45 28 49 / 50 10 10 0 10
Houston (IAH) 57 37 46 31 51 / 50 20 10 10 10
Galveston (GLS) 65 43 48 38 50 / 40 30 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 2 PM this afternoon to 6 AM CST Tuesday for
the following zones: Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Jackson...Coastal Matagorda...Galveston Island and Bolivar
Peninsula.
Freeze Warning from 3 AM to 8 AM CST Tuesday for the following
zones: Brazos...Burleson...Houston...Madison.
GM...Small Craft Advisory from 3 AM to noon CST Tuesday for the
following zones: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 2 PM CST this
afternoon for the following zones: Galveston Bay...
Matagorda Bay.
Gale Warning from 2 PM this afternoon to 3 AM CST Tuesday for
the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 2 PM CST this afternoon for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
Gale Warning from 2 PM this afternoon to noon CST Tuesday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Discussion...43Hazardous weather outlook, Nov 12, 4:16 AM CST, 49 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 416 AM CST Mon Nov 12 2018 TXZ164-177>179-197>200-210>213-226-227-235>237-300-131030- Austin-Colorado-Fort Bend-Grimes-Inland Brazoria-Inland Harris- Inland Jackson-Inland Matagorda-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 416 AM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very cold temperatures are expected Wednesday morning and low temperatures will fall into the upper 20's and lower 30's. A Freeze Warning will probably be required late Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-350-355-370-375-131030- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 416 AM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Another strong cold front will cross the coastal waters this afternoon. Strong north winds will develop in the wake of the front and speeds will increase to 30 knots with higher gusts. A Gale Warning is now in effect for this afternoon and tonight. Bay waters will be rough and seas will build to 5 to 8 feet nearshore and 10 to 15 feet offshore by evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong north winds will continue on Tuesday and the Gale Warning will likely be extended for much of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ436>438-131030- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 416 AM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A strong cold front will cross the coast this afternoon. North winds will increase to around 25 mile per hour with gusts reaching 40 miles per hour possible. A Wind Advisory is in effect for the area this afternoon through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ214-238-313-335>338-131030- Chambers-Coastal Brazoria-Coastal Galveston-Coastal Harris- Coastal Jackson-Coastal Matagorda-Inland Galveston- 416 AM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A strong cold front will cross the coast this afternoon. North winds will increase to around 25 mile per hour with gusts reaching 40 miles per hour possible. A Wind Advisory is in effect for the area this afternoon through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very cold temperatures will filter into southeast Texas in the wake of today's cold front. Temperatures will fall to near 30 degrees by Wednesday morning. A Freeze Warning will be required late Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ335-131030- Galveston Bay- 416 AM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Another strong cold front will cross Galveston Bay this afternoon. Strong north winds will develop in the wake of the front and speeds will increase to 30 knots with higher gusts. A Gale Warning is now in effect for this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds will remain strong on Tuesday and the Gale Warning will probably transition to a Small Craft Advisory. The strong offshore flow will push water out of the bay and marine navigation could become difficult due to low water. A Low Water Advisory may be required on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ163-176-195-196-131030- Brazos-Burleson-Houston-Madison- 416 AM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Temperatures will remain nearly steady today in the wake of a strong cold front. Temperatures are forecast to fall to around 30 degrees by Tuesday morning with Wind Chill values near 20 degrees. A Freeze Warning has been issued for late tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Temperatures will fall into the middle to upper 20's Wednesday morning. Agricultural interests should prepare for 4 to 6 hours of sub-freezing temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:08 PM CST | Special Weather Statement | HGX | San Jacinto | 37 min |
| Nov 12, 2:00 AM CST | Special Marine Warning | HGX | 30 min | |
| Nov 12, 4:13 AM CST | Gale Warning | HGX | 35 hr | |
| Nov 12, 4:13 AM CST | Small Craft Advisory | HGX | 10 hr | |
| Nov 12, 4:13 AM CST | Small Craft Advisory | HGX | 23 hr | |
| Nov 12, 5:05 AM CST | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 25 hr |
| Nov 12, 4:00 PM CST | Freeze Watch | HGX | Austin, Brazoria, Colorado, Fort Bend, Grimes, Harris and 11 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.